Alert archive / Texas / Severe Thunderstorm Warnings in 2012

Severe Thunderstorm Warning 22, NWS Lubbock, TX

March 18, 2012Hale County, Lamb County, Texas

NWS Lubbock, TX issued this severe thunderstorm warning at Mar 18, 2012, 11:30 PM CDT for Hale County, Lamb County, Texas. It was in force for 60 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Mar 18, 2012, 11:30 PM CDT (04:30 UTC)
Expired
Mar 19, 2012, 12:30 AM CDT
In force
60 min
Issued by
NWS Lubbock, TX
Area
Storm-based polygon

Counties Hale County, TX, Lamb County, TX

The radar

The Lubbock radar (KLBB), 52 km from the middle of the area, began a volume at 04:32 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Mar 18, 10:50 PM CDTSevere Thunderstorm WatchSPC11 hr
Mar 18, 11:23 PM CDTTornado WatchSPC4 hr

The nearest sounding before it

Amarillo Airport, TX (KAMA), launched 00:00Z, 4.5 hours before the alert went out and 124 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Amarillo Airport, TX at 00:00Z on 2012-03-19Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Amarillo Airport, TX at 00:00Z on 2012-03-19The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 32 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
4154 m above ground
0-6 km bulk shear
35 kt
0-1 km storm-relative helicity
32 m²/s²
0-3 km storm-relative helicity
93 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

224 
WUUS54 KLUB 190430
SVRLUB
TXC189-279-190530-
/O.NEW.KLUB.SV.W.0022.120319T0430Z-120319T0530Z/

BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE LUBBOCK TX
1130 PM CDT SUN MAR 18 2012

THE NATIONAL WEATHER SERVICE IN LUBBOCK HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  HALE COUNTY IN NORTHWEST TEXAS.
  EASTERN LAMB COUNTY IN NORTHWEST TEXAS.

* UNTIL 1230 AM CDT

* AT 1127 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  LINE OF SEVERE THUNDERSTORMS CAPABLE OF PRODUCING QUARTER SIZE
  HAIL...AND DAMAGING WINDS IN EXCESS OF 60 MPH.  THESE STORMS WERE
  LOCATED ALONG A LINE EXTENDING FROM 8 MILES NORTHWEST OF HALFWAY TO
  6 MILES SOUTH OF SPADE...OR ALONG A LINE EXTENDING FROM 18 MILES
  NORTHWEST OF HALE CENTER TO 13 MILES SOUTHEAST OF LITTLEFIELD...AND
  MOVING EAST AT 25 MPH.

* SOME LOCATIONS NEAR THE PATH OF THESE STORMS INCLUDE COTTON
  CENTER...PLAINVIEW AND PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

LARGE HAIL...DAMAGING WINDS...AND VERY HEAVY RAINS ARE EXPECTED WITH
THIS STORM. TAKE COVER IN A SUBSTANTIAL SHELTER.

VERY SMALL...BRIEF...BUT DANGEROUS TORNADOES ARE POSSIBLE WITH THIS
STORM. STAY INDOORS AWAY FROM WINDOWS UNTIL THE STORM HAS PASSED.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 500 AM CDT MONDAY MORNING FOR
THE PANHANDLE AND NORTHWEST TEXAS.

&&

LAT...LON 3431 10156 3384 10158 3383 10221 3431 10213
TIME...MOT...LOC 0430Z 270DEG 22KT 3427 10201 3384 10210

$$

20
3 follow-up statements
126 
WWUS54 KLUB 190446
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1146 PM CDT SUN MAR 18 2012

TXC189-279-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-LAMB TX-
1146 PM CDT SUN MAR 18 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR SOUTHEASTERN
LAMB AND HALE COUNTIES UNTIL 1230 AM CDT...

AT 1144 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 9 MILES
SOUTHWEST OF KRESS TO 7 MILES WEST OF ABERNATHY...MOVING EAST AT 25 
MPH.  THIS SYSTEM HAS A HISTORY OF CIRCULATIONS ALONG THE LEADING 
EDGE OF THE LINE AND THERE IS AN ENHANCED THREAT OF BRIEF TORNADOES.

LOCATIONS IMPACTED INCLUDE...
  HALE CENTER...PLAINVIEW...PETERSBURG AND SETH WARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3431 10157 3417 10156 3384 10158 3383 10216
      3431 10207
TIME...MOT...LOC 0445Z 268DEG 20KT 3429 10186 3386 10195

$$
572 
WWUS54 KLUB 190502
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1202 AM CDT MON MAR 19 2012

TXC279-190512-
/O.CAN.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
LAMB TX-
1202 AM CDT MON MAR 19 2012

...THE SEVERE THUNDERSTORM WARNING FOR SOUTHEASTERN LAMB COUNTY IS
CANCELLED...

THE LINE OF STORMS WHICH PROMPTED THE WARNING HAS MOVED OUT OF THE 
WARNED AREA.

LAT...LON 3431 10157 3414 10156 3384 10158 3383 10208
      3384 10209 3431 10198
TIME...MOT...LOC 0502Z 268DEG 20KT 3429 10174 3386 10184

$$

TXC189-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-
1202 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HALE COUNTY
UNTIL 1230 AM CDT...

AT 1157 PM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL.  THESE STORMS WERE LOCATED ALONG A LINE
EXTENDING FROM 5 MILES SOUTH OF KRESS TO ABERNATHY...MOVING EAST AT 
25 MPH.  THERE IS AN ENHANCED THREAT OF BRIEF TORNADOES ALONG THE 
LEADING EDGE OF THIS SQUALL LINE.

LOCATIONS IMPACTED INCLUDE...
  PLAINVIEW...PETERSBURG AND SETH WARD.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3431 10157 3414 10156 3384 10158 3383 10208
      3384 10209 3431 10198
TIME...MOT...LOC 0502Z 268DEG 20KT 3429 10174 3386 10184

$$
344 
WWUS54 KLUB 190514
SVSLUB

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1214 AM CDT MON MAR 19 2012

TXC189-190530-
/O.CON.KLUB.SV.W.0022.000000T0000Z-120319T0530Z/
HALE TX-
1214 AM CDT MON MAR 19 2012

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT FOR HALE COUNTY
UNTIL 1230 AM CDT...

AT 1210 AM CDT...A LINE OF SEVERE THUNDERSTORMS WAS REPORTED...
PRODUCING  QUARTER SIZE HAIL...AND DAMAGING WINDS IN EXCESS OF 60
MPH.  THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 6 MILES 
SOUTHEAST OF KRESS TO ABERNATHY...MOVING EAST AT 25 MPH.  THERE IS 
AN ENHANCED THREAT OF BRIEF TORNADOES ON THE LEADING EDGE OF THIS 
ACTIVITY WHICH IS CURRENTLY JUST EAST OF INTERSTATE 27.

LOCATIONS IMPACTED INCLUDE...
  PETERSBURG.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. TORNADOES CAN
DEVELOP QUICKLY FROM SEVERE THUNDERSTORMS. ALTHOUGH NOT IMMEDIATELY
LIKELY...IF A TORNADO IS SPOTTED ACT QUICKLY AND MOVE TO A PLACE OF
SAFETY INSIDE A STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL
INTERIOR ROOM.

&&

LAT...LON 3431 10157 3429 10157 3409 10156 3384 10158
      3383 10199 3431 10187 3431 10186
TIME...MOT...LOC 0513Z 268DEG 20KT 3429 10167 3386 10177

$$

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Lubbock, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at Mar 18, 9:24 PM CDT, 2 hours 6 minutes earlier.

Area forecast discussion, Mar 18, 9:24 PM CDT, 2 hours 6 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE LUBBOCK TX
924 PM CDT SUN MAR 18 2012

.UPDATE...
WE REMAIN POISED TO EXPERIENCE ANOTHER ROUND OF SEVERE CONVECTION
TONIGHT.

AN ISOLATED ANTICYCLONIC SUPERCELL HAS EXITED THE LUB CWFA INTO
THE EASTERN PANHANDLE. TORNADO WATCH #80 IS SCHEDULED TO EXPIRE AT
03Z...AND WILL BE ALLOWED TO DO SO.

KLBB 88D NOW SHOWS THE CONVERGING PACIFIC FRONT AND DRYLINE OVER
THE WESTERN SOUTH PLAINS. HIGH RES/MESOSCALE MODELS CONTINUE TO
INCREASE CONFIDENCE THAT RENEWED ROBUST CONVECTIVE DEVELOPMENT
WILL OCCUR AS THE PACIFIC FRONT OVER TAKES THE RETREATING DRYLINE.
CURRENT TRENDS SUGGEST THIS WILL OCCUR BETWEEN 03-04Z ROUGHLY
ALONG A CORRIDOR FROM DIMMITT...TO MORTON...PLAINS. MESOANALYSIS
CONTINUES TO SHOW APPROXIMATELY 1000 J/KG EAST OF THE DRYLINE.
SOLUTIONS SUGGEST THAT DEEP LAYER SHEAR WILL BECOME MORE PARALLEL
TO THE FORCING PROMOTING LINEAR AND/OR ORGANIZED CONVECTIVE CLUSTERS
WITH A LARGE HAIL AND POSSIBLY A WIND THREAT.

&&

.PREV DISCUSSION... /ISSUED 626 PM CDT SUN MAR 18 2012/

AVIATION...
AVIATION WEATHER IMPACTS OVERNIGHT WILL BE DIFFICULT TO PREDICT...
AND DEPENDENT ON PROSPECTS FOR MULTIPLE ROUNDS OF CONVECTION. A
SECOND ROUND OF CONVECTION WILL APPROACH TERMINALS DURING THE NEXT
1-5 HOURS...ESPECIALLY NEAR...BUT LIKELY JUST SOUTHEAST OF THE
KLBB TERMINAL. THIS AS A DRYLINE WILL RETREAT THROUGH THE KLBB
TERMINAL SHORTLY. A THIRD ROUND MAY DEVELOP AFTER 06Z AND IMPACT
THE EASTERN AREAS INCLUDING THE KCDS VICINITY THROUGH 10-12Z.

PREV DISCUSSION... /ISSUED 330 PM CDT SUN MAR 18 2012/

SHORT TERM...
FORECAST STILL LOOKS ON TRACK FOR THE REST OF THE AFTERNOON AND
OVERNIGHT TONIGHT. SUPERCELLS ARE EXPECTED TO DISSIPATE THIS
EVENING WITH THE LOSS OF DAYTIME HEATING. THERE MAY BE A LITTLE
BIT OF A LULL LATER ON IN THE EVENING BEFORE THE UPPER LEVEL LIFT
SPREADS OVER THE AREA. AS THIS OCCURS ADDITIONAL THUNDERSTORMS
WILL DEVELOP ALONG THE RETREATING DRYLINE. SOUNDINGS WILL ALSO
MOISTEN UP AFTER SUNSET IN ADVANCE OF THIS UPPER LEVEL LIFT WITH
PRECIPITABLE WATER VALUES REMAINING ABOVE ONE INCH OFF THE
CAPROCK. STORMS ARE EXPECTED TO TAKE ON A MORE LINEAR SHAPE RATHER
THAN DISCRETE SUPERCELLS AS ANTICIPATED THIS AFTERNOON. A PACIFIC
FRONT MOVING THROUGH THE AREA TONIGHT WILL INCREASE THE LOW LEVEL
LIFT AT THE SAME TIME THE UPPER LEVEL LIFT WILL BE INCREASING. AS
THE MID AND UPPER FLOW BECOMES MORE MERIDIONAL...STORMS WILL MOVE
CLOSER TO PARALLEL WITH THE DRYLINE. SOME AREAS MAY BE ABLE TO SEE
HEAVY AND BENEFICIAL RAINS WITH OVERNIGHT CONVECTION. JDV

LONG TERM...
12Z MODEL RUNS CONTINUE TO DEEPEN THE CLOSED LOW AND SLOW IT
DOWN...ALMOST STALLING IT SOMEWHERE CLOSE TO THE REGION.
HOWEVER...MODELS DIFFER IN THE LOCATION OF THE CENTER OF THE LOW
AND THIS WILL BE RATHER CRITICAL IN DETERMINING IMPACTS TO OUR
WEATHER. BIGGEST CONCERN IS THE POSSIBILITY OF WRAP AROUND
MOISTURE ON TUESDAY INTO WEDNESDAY WHICH MAY PROVIDE A CHANCE FOR
SOME LIGHT PRECIPITATION ACROSS THE REGION. WITH THIS POSSIBILITY
REMAINING IN THE FORECAST...OPTED TO INCREASE POPS INTO THE LOW-
END OF SLIGHT CHANCE MAINLY FOR LIGHT PRECIPITATION TUESDAY
AFTERNOON THROUGH WEDNESDAY MORNING. TEMPERATURES WILL ALSO BE A
BIT COOLER AND CLOUD COVER WILL BE LINGERING OVER THE AREA SO
ADJUSTED THESE GRIDS ACCORDINGLY.

FORECAST FOR WEDNESDAY AND THURSDAY REMAINS HIGHLY UNCERTAIN AS
MODELS CONTINUE TO DIFFER SIGNIFICANTLY ON HOW THE UPPER LEVEL LOW
WILL EVOLVE IN THIS TIMEFRAME...AND DIFFERENCES WILL ALSO AFFECT
PERIODS THROUGH THE END OF THE FORECAST. WITH THE POTENTIAL FOR
SEVERE WEATHER TODAY AND SO MANY DIFFERENCES...OPTED TO MAKE NO
OTHER CHANGES TO THE EXTENDED FORECAST.

JORDAN

FIRE WEATHER...
CRITICAL FIRE WEATHER CONDITIONS ARE EXPECTED TO CONTINUE FOR THE
REST OF THE AFTERNOON INTO THE EARLY EVENING WEST OF A DRYLINE.
THIS DRYLINE WILL RETREAT WEST LATER THIS EVENING. AT THE SAME
TIME...A PACIFIC COLD FRONT WILL SWEEP THROUGH THE AREA INITIALLY
RAISING SURFACE DEW POINTS AND RELATIVE HUMIDITY VALUES RISING
ABOVE CRITICAL THRESHOLDS.

&&

.PRELIMINARY POINT TEMPS/POPS...
FRIONA        42  55  29  53  34 /  20  10   0  20  20
TULIA         47  61  33  59  39 /  50  10  10  20  20
PLAINVIEW     48  62  34  59  39 /  60  10  10  20  20
LEVELLAND     47  60  36  58  39 /  40  10  10  20  20
LUBBOCK       51  63  37  59  39 /  50  10  10  20  20
DENVER CITY   47  59  35  57  41 /  20  10  10  20  20
BROWNFIELD    48  62  36  58  43 /  40  10  10  20  20
CHILDRESS     57  72  44  64  43 /  70  20  10  20  20
SPUR          55  68  45  62  45 /  70  20  10  20  20
ASPERMONT     58  72  49  66  44 /  60  30  10  20  20

&&

.LUB WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

20
Hazardous weather outlook, Mar 18, 8:12 PM CDT, 3 hours 18 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE LUBBOCK TX
812 PM CDT SUN MAR 18 2012

TXZ021>044-200115-
PARMER-CASTRO-SWISHER-BRISCOE-HALL-CHILDRESS-BAILEY-LAMB-HALE-
FLOYD-MOTLEY-COTTLE-COCHRAN-HOCKLEY-LUBBOCK-CROSBY-DICKENS-KING-
YOAKUM-TERRY-LYNN-GARZA-KENT-STONEWALL-
812 PM CDT SUN MAR 18 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR THE EXTREME SOUTHERN TEXAS
PANHANDLE...SOUTH PLAINS AND ROLLING PLAINS.

.DAY ONE...TONIGHT

CONVECTIVE

SEVERE THUNDERSTORMS ONGOING THIS EVENING ARE EXPECTED TO PERSIST
THROUGHOUT TONIGHT OVER MUCH OF THE CENTRAL SOUTH PLAINS...THE
EXTREME SOUTHEASTERN PANHANDLE...AND THE ROLLING PLAINS. LARGE
HAIL AND DAMAGING WINDS WILL BE THE PRIMARY THREAT WITH THE LATE
EVENING ACTIVITY.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

TONIGHT/S SEVERE THUNDERSTORM ACTIVITY IS EXPECTED TO PERSIST
THROUGH MONDAY MORNING. THE PRIMARY THREAT WILL BE LARGE HAIL AND
DAMAGING WINDS.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL BE REQUIRED TONIGHT.

In the hours before

Special weather statement, Mar 18, 10:26 PM CDT, 1 hour 4 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1026 PM CDT SUN MAR 18 2012

TXZ026-032-190400-
CHILDRESS-COTTLE-
1026 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  AND CHILDRESS
COUNTIES...

AT 1025 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 13 MILES SOUTH OF CHILDRESS...MOVING NORTHEAST AT
45 MPH.

ONE HALF INCH DIAMETER HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH
THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3412 10032 3421 10046 3444 10035 3467 10008
      3456 9999 3435 9999
TIME...MOT...LOC 0326Z 226DEG 40KT 3425 10027
Special weather statement, Mar 18, 10:32 PM CDT, 58 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1032 PM CDT SUN MAR 18 2012

TXZ026-032-190400-
CHILDRESS-COTTLE-
1032 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR COTTLE  AND CHILDRESS
COUNTIES...

AT 1029 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM 11 MILES SOUTH OF CHILDRESS...MOVING NORTHEAST AT
45 MPH.

NICKEL SIZE HAIL...WINDS SPEEDS UP TO 40 MPH...ARE POSSIBLE WITH THIS
STORM.

GUSTY WINDS MAY CAUSE SMALL OBJECTS SUCH AS TRASH BINS TO BLOW
AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS
PASSED.

LAT...LON 3418 10032 3429 10041 3444 10035 3467 10008
      3456 9999 3426 10000
TIME...MOT...LOC 0332Z 226DEG 40KT 3429 10021
Special weather statement, Mar 18, 10:35 PM CDT, 55 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1035 PM CDT SUN MAR 18 2012

TXZ028-029-190400-
HALE-LAMB-
1035 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR LAMB AND HALE  COUNTIES...

AT 1033 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
RAPIDLY DEVELOPING THUNDERSTORM 11 MILES NORTH OF LITTLEFIELD...
MOVING NORTHEAST AT 45 MPH.

PENNY SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THIS STORM.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS
STORM HAS PASSED.

LAT...LON 3430 10192 3383 10209 3383 10250 3431 10237
TIME...MOT...LOC 0334Z 217DEG 38KT 3409 10233

20
Local storm report, Mar 18, 10:44 PM CDT, 46 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE LUBBOCK TX
1044 PM CDT SUN MAR 18 2012

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1042 PM     HAIL             LITTLEFIELD             33.92N 102.33W
03/18/2012  E0.88 INCH       LAMB               TX   POST OFFICE

&&

EVENT NUMBER LUB1200130

JWJ
Special weather statement, Mar 18, 11:14 PM CDT, 16 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1114 PM CDT SUN MAR 18 2012

TXZ022-023-190445-
CASTRO-SWISHER-
1114 PM CDT SUN MAR 18 2012

...SIGNIFICANT WEATHER ADVISORY FOR SWISHER  AND CASTRO  COUNTIES...

AT 1110 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
DEVELOPING LINE OF STRONG THUNDERSTORMS ALONG A LINE EXTENDING FROM
19 MILES NORTHWEST OF TULIA TO 23 MILES SOUTHWEST OF TULIA...MOVING
NORTHEAST AT 15 MPH.

NICKEL SIZE HAIL...WINDS UP TO 50 MPH...ARE POSSIBLE WITH THESE
STORMS.

GUSTY WINDS MAY CAUSE SMALL BRANCHES TO BE BLOWN DOWN...AND LOOSE
OBJECTS TO BLOW AROUND. SEEK SHELTER IN A STURDY STRUCTURE UNTIL
THESE STORMS HAVE PASSED.

LAT...LON 3474 10152 3431 10161 3431 10212 3475 10203
TIME...MOT...LOC 0414Z 245DEG 15KT 3474 10198 3434 10206
Special weather statement, Mar 18, 11:20 PM CDT, 10 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE LUBBOCK TX
1120 PM CDT SUN MAR 18 2012

TXZ028-029-190445-
HALE-LAMB-
1120 PM CDT SUN MAR 18 2012

...SPECIAL WEATHER STATEMENT FOR LAMB  AND HALE  COUNTIES...

AT 1115 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
STRONG THUNDERSTORM OVER SOUTHEASTERN LAMB COUNTY NEAR
SPADE...MOVING NORTHEAST AT 40 MPH.  THIS STORM IS EXHIBITING A WEAK
LOW LEVEL CIRCULATION AND A BRIEF TORNADO SPIN UP REMAINS POSSIBLE.

FUNNEL CLOUDS...ARE POSSIBLE WITH THIS STORM.

SEEK SHELTER IN A STURDY STRUCTURE UNTIL THIS STORM HAS PASSED.

LAT...LON 3419 10211 3400 10179 3383 10214 3388 10223
TIME...MOT...LOC 0419Z 219DEG 34KT 3394 10211

The office that day

Everything else NWS Lubbock, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Mar 18, 7:10 PM CDTSevere Thunderstorm WarningLUBCrosby, Lubbock65 min
Mar 18, 7:31 PM CDTSevere Thunderstorm WarningLUBCrosby, Floyd, Hale, Lubbock30 min
Mar 18, 7:46 PM CDTSevere Thunderstorm WarningLUBFloyd, Hale59 min
Mar 18, 8:19 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall41 min
Mar 18, 8:25 PM CDTSpecial Weather StatementLUBCrosby35 min
Mar 18, 9:00 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall15 min
Mar 18, 9:03 PM CDTSevere Thunderstorm WarningLUBBriscoe, Hall12 min
Mar 18, 9:33 PM CDTSpecial Weather StatementLUBMotley12 min
Mar 18, 9:52 PM CDTSpecial Weather StatementLUBMotley23 min
Mar 18, 10:19 PM CDTSpecial Weather StatementLUBHockley, Terry, Yoakum26 min
Mar 18, 10:26 PM CDTSpecial Weather StatementLUBChildress34 min
Mar 18, 10:32 PM CDTSpecial Weather StatementLUBChildress28 min
Mar 18, 10:32 PM CDTSevere Thunderstorm WarningLUBHockley, Terry, Yoakum58 min
Mar 18, 10:35 PM CDTSpecial Weather StatementLUBLamb25 min
Mar 18, 11:00 PM CDTSevere Thunderstorm WarningLUBHale, Lamb30 min
Mar 18, 11:09 PM CDTTornado WarningLUBHockley, Terry21 min
Mar 18, 11:14 PM CDTSpecial Weather StatementLUBSwisher31 min
Mar 18, 11:20 PM CDTSpecial Weather StatementLUBHale25 min
Mar 18, 11:29 PM CDTSevere Thunderstorm WarningLUBHockley, Lubbock, Lynn, Terry, Yoakum61 min
Mar 19, 12:30 AM CDTSpecial Weather StatementLUBBriscoe, Crosby, Floyd, Garza, Hale, Lubbock and 2 more60 min
Mar 19, 1:27 AM CDTSpecial Weather StatementLUBBriscoe, Crosby, Dickens, Floyd, Garza, Hall and 2 more33 min
Mar 19, 1:37 AM CDTSevere Thunderstorm WarningLUBBriscoe, Childress, Cottle, Floyd, Hall, Motley53 min
Mar 19, 2:08 AM CDTSevere Thunderstorm WarningLUBChildress, Cottle, Hall52 min
Mar 19, 3:00 AM CDTSpecial Weather StatementLUBChildress, Cottle, Dickens, Garza, Kent, King and 1 more30 min
Mar 19, 3:36 AM CDTSpecial Weather StatementLUBCottle, Dickens, Kent, King, Motley, Stonewall39 min
Mar 19, 4:20 AM CDTSpecial Weather StatementLUBDickens, Kent, King40 min
Mar 19, 3:35 PM CDTSpecial Weather StatementLUBCochran25 min
Mar 19, 3:52 PM CDTSpecial Weather StatementLUBHockley, Lamb23 min
Mar 19, 4:15 PM CDTSpecial Weather StatementLUBHockley, Lamb30 min
Mar 19, 4:47 PM CDTSpecial Weather StatementLUBHale28 min
Mar 19, 5:53 PM CDTSpecial Weather StatementLUBBailey37 min

Nearby

Severe Thunderstorm Warnings in Texas, 2012Every severe thunderstorm warning in 2012

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.